Tennessee, 2007

Hail and Damaging Winds in Tennessee, November 13, 2007

November 13, 2007 · NWS MEG · 5 events in 3 counties and zones

An upper level disturbance moved through West Tennessee during the morning of November 13th, 2007. Showers and thunderstorms developed in association with the disturbance.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$46,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper level disturbance moved through West Tennessee during the morning of November 13th, 2007. Showers and thunderstorms developed in association with the disturbance. Some storms produced damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 13, 2:48 AM CST, 7 hours 7 minutes earlier.

Area forecast discussion, Nov 13, 2:48 AM CST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
248 AM CST TUE NOV 13 2007

.DISCUSSION...

COLD FRONT EXTENDS FROM NORTHEAST OHIO THROUGH SOUTHWEST MISSOURI
INTO WEST TEXAS. AN AREA OF SHOWERS ARE CURRENTLY MOVING THROUGH
SECTIONS OF WEST TENNESSEE WITH ANOTHER AREA OF SHOWERS MOVING
ACROSS NORTH CENTRAL ARKANSAS. THIS COLD FRONT SHOULD WEAKEN AND
FALL APART AS IT MOVES TOWARD THE REGION TODAY BUT ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ACROSS
NORTHERN SECTIONS OF WEST TENNESSEE. BY TONIGHT...THE FRONT SHOULD
HAVE WEAKEN ENOUGH THAT LITTLE RAIN IS EXPECTED AHEAD OF IT. BY
WEDNESDAY...ANOTHER COLD FRONT WILL APPROACH THE REGION FROM THE
NORTH. THIS FRONT WILL ALSO BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION WITH THE BEST CHANCE OF RAIN OVER
NORTHERN SECTIONS OF THE FORECAST AREA. THIS FRONT SHOULD MAKE ITS
WAY THROUGH THE REGION WEDNESDAY NIGHT SO THIS SHOULD BE THE BEST
CHANCE OF RAIN FOR SOUTHERN SECTIONS OF THE FORECAST AREA. WHILE
OVERALL SEVERE THREAT DOES NOT LOOK TOO IMPRESSIVE CANT COMPLETELY
RULE OUT AN ISOLATED SEVERE STORM OVER NORTH MISSISSIPPI SO WILL
LEAVE CURRENT WORDING IN THE HWO ALONE. COOLER AND DRIER AIR
SHOULD MOVE INTO THE REGION BY THURSDAY DROPPING TEMPERATURES
ABOUT 15 DEGREES FROM WEDNESDAY. DRY WEATHER SHOULD CONTINUE FROM
THURSDAY THROUGH FRIDAY NIGHT. UPPER LEVEL LOW IS FORECAST TO MOVE
ACROSS TEXAS SATURDAY BRINGING RAIN TO REGION FOR MUCH OF THE
WEEKEND. DRIER WEATHER SHOULD RETURN TO THE REGION FOR MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  62  75  46 /  50  10  40  50
MKL  70  59  73  43 /  60  20  50  60
JBR  71  58  71  43 /  50  10  50  40
TUP  74  58  77  49 /  50  20  30  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 13, 8:11 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
811 AM CST TUE NOV 13 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141615-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
811 AM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MIDSOUTH
THROUGH 400 PM CST TODAY AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE AREA. WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY
RAINFALL ARE THE MAIN HAZARDS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THESE THUNDERSTORMS
MAY BE STRONG ESPECIALLY ACROSS NORTH MISSISSIPPI DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KNS

In the hours before

Special weather statement, Nov 13, 6:06 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 AM CST TUE NOV 13 2007

ARZ008-131245-
RANDOLPH AR-
606 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 20 MILES NORTHWEST OF DALTON AT 606 AM CST...
MOVING EAST AT 40 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 6:48 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
648 AM CST TUE NOV 13 2007

ARZ008-131315-
RANDOLPH AR-
648 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER ATTICA AT 648 AM CST...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 7:07 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
707 AM CST TUE NOV 13 2007

ARZ018-026-131330-
CRAIGHEAD AR-GREENE AR-
707 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES WEST OF DELAPLAINE AT 707 AM CST...MOVING SOUTHEAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING THE CITIES OF
LAKE CITY...MONETTE AND PARAGOULD...SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, Nov 13, 7:30 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CST TUE NOV 13 2007

ARZ018-MOZ113-131400-
GREENE AR-DUNKLIN MO-
730 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER OAK GROVE HEIGHTS AT 730 AM CST...MOVING EAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITIES OF
MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, Nov 13, 8:06 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 AM CST TUE NOV 13 2007

ARZ026-028-131445-
CRAIGHEAD AR-MISSISSIPPI AR-
806 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 6 MILES NORTH OF LEACHVILLE TO LAKE CITY AT 806 AM
CST...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES
OF CARAWAY...KEISER...LAKE CITY...LEACHVILLE...LUXORA...MANILA...
MONETTE AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 845 AM CST.
Special weather statement, Nov 13, 9:32 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 AM CST TUE NOV 13 2007

TNZ049-050-088-089-131615-
FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
932 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 35
TO 45 MPH WINDS WAS LOCATED FROM 7 MILES SOUTHEAST OF COVINGTON TO 5
MILES WEST OF MUNFORD AT 932 AM CST...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING
THE CITY OF COVINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 AM CST.

The radar

The Memphis radar (KNQA), 48 km away, was scanning. The volume nearest the first event began at 15:53 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Haywood

When
November 13, 9:55 AM CST to 10:00 AM CST
Where
Haywood County, 2 mi E of Stanton
Measured
0.75 in hail
Property damage
$1,000
Reported by
Post Office
Coordinates
35.470, -89.365

Thunderstorm Wind, Fayette

When
November 13, 10:20 AM CST to 10:25 AM CST
Where
Fayette County, 3 mi NE of Laconia to 4 mi E of Laconia
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.311, -89.232

Straight line winds blew down 5 power poles on Highway 64 near the Fayette and Hardeman County border.

Thunderstorm Wind, Hardeman

When
November 13, 10:25 AM CST to 10:30 AM CST
Where
Hardeman County, Whiteville
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
35.330, -89.150

Straight line winds produced damage to an awning at the Anderson Fruit Stand and to the nursery located across the road from the Anderson Fruit Stand. In addition, a trailer was blown over and demolished. The trailer was located nearby.

Hail, Hardeman

When
November 13, 10:47 AM CST to 10:52 AM CST
Where
Hardeman County, 1 mi S of Bolivar
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.255, -89.000

Thunderstorm Wind, Hardeman

When
November 13, 10:52 AM CST to 10:57 AM CST
Where
Hardeman County, 3 mi S of Bolivar to 3 mi E of Bolivar Hardeman Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
35.227, -89.000

Trees and power lines were knocked down on Sain Road, south of Bolivar, by straight line winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66114, 66129, 66125, 66131, 66136.